MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEGREE LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 45 DEGREE LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209498
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
 
Event or Problem Description
Advised by customer that an instrument has broken inside a patient.Currently no further information at all regarding the instrument, fault or circumstances.Visiting the hospital tomorrow to obtain further details and instrument.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A clinical review states the device is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond the reported device breakage and reported retained foreign body could not be definitively determined.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder stabilization procedure, the arthropierce broke inside the patient and one piece remained in the patient.The procedure was successfully completed with a non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: additional information: updated: b5, d1, d2, d4 (catalog number and udi), g4 (pma/510(k)number), h6 (health effect - clinical code, health effect - impact code and medical device problem code) h11: corrected data: d3 and g1 corrected: manufacturing name, city and address.This report was inadvertently submitted under manufacturer report number 1020279, correct manufacturer report number is 1219602.

Brand Name
ARTHROPIERCE 45 DEGREE LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16135363
Report Number1020279-2023-00075
Device Sequence Number17740141
Product Code NBH
UDI-Device Identifier03596010474537
UDI-Public03596010474537
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209498
Device Catalogue Number7209498
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/19/2023
03/30/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/24/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown